Mega Doctor News
Alvogen, Inc, has issued a voluntary nationwide recall because of faulty product labeling on some of the transdermal patches from the Fentanyl Transdermal System, the U.S. Food and Drug Administration (FDA) has announced.
The system is indicated for the management of pain in opioid-tolerant patients.
Two lots of the patches are being recalled. Alvogen notes that “a small number of cartons” labeled as containing 12 mcg/h patches actually contain 50 mcg/h patches, which are individually labeled as having the 50 mcg/h dose. 3M Drug Delivery Systems manufacturers the overall product.
“Groups at potential increased risk could include first time recipients of such patches, children, and the elderly,” it added. The company noted that it has received no reports of adverse events related to the mislabeling.
The affected lots are as follows:
- Lot 180060 of Fentanyl Transdermal System, 12 mcg/h, expiration date 05/2020, and
- Lot 180073 of Fentanyl Transdermal System, 12 mcg/h, expiration date 06/2020.
“Alvogen is notifying its distributors and direct customers by certified letter and is arranging for return and replacement of all recalled products,” the company said.
“Pharmacies are requested not to dispense any product subject to this recall. Patients that have product subject to this recall should immediately remove any patch currently in use and contact their health care provider,” it notes.
Unused product should be returned to the place where purchased in order to receive a replacement.
Product-related adverse events or other problems should be reported to the FDA’s MedWatch Program. The Alvogen Customer Complaints line can be reached by calling 1-866-770-3024.